Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


i'm just confused
Apr 11, 2005

Okay, here goes. I am on day, or rather night number 3 of Truvada/Sustiva. I am experiencing side effects such as dizziness, loss of balance, almost like I'm halfway between X and K. By the way, I do no recreational drugs for the last few years, it's just a comparison. Here's the problem. On Mon., Tues, and Wed., I don't have to be to work until 5pm, so I've been taking the drugs around midnight. On Thursday, I'm off work, however, on Friday and Saturday, I have to be up and able to function for work by 8am. Is there a way to balance the time I take my drugs. I realize I'm new to this, and that the effects should wear off, or minimize, in time, but right now I'm experiencing about a 2-3 hour drug hangover in the morning, hence my concern about when to take it and working Friday and Saturday mornings. I hope you can help.

Response from Dr. Wohl

Dear Just Confused,

You have an interesting schedule but I think the timing of your Sustiva could be adjusted so that you have the maximum number of hours where you do not feel like you are club drug experiment gone bad. I think the simplest manuever would be to just take the drugs a couple of hours earlier on Thursday and Friday nights. Then, by the time the morning comes around, the worst of the side effects are over.

(If even after a month or so you are still waking up woozy, you may need to take it even a bit earlier than 10 pm on Th and F. If so, I would probably then advance the M, T, W (Sun) dosing to 10 or 11 pm).

As you said, the adverse effects do wane over time for most. Eating with the drug can cause increased absorption and therefore greater side effects. Try to take it on an empty stomach or, if you have to eat, with a light snack.

DW



Previous
Re: Manageable chronic disease
Next
Really need your advice - aggressive herpes out break

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement